Log in to post a reply
Oct 14, 2020 08:57PM
I'm contemplating asking my oncologist to let me skip my last two treatments of Kadcyla and do Herceptin only for them instead.
I have had 12, plus I had one of Herceptin alone while we were waiting for surgery results.
I had Stage 3A invasive lobular carcinoma in my left breast, and there was a very small spot of DCIS on that side as well. Chemo killed everything in the breast itself. I had 4/19 nodes with active cancer cells detected after surgery, and there were other nodes with evidence of disease that had been killed by the chemo.
My cancer was ER+, PR-, HER2+.
I have a lot of side effects. The most severe one is nosebleeds. They happen every day to some degree, and lately they're getting worse - I assume due to the cumulative effect of the chemo. I have had them last up to 3 hours. I have to sit with my nose dripping into a trash can because Kleenex are useless for the bad ones.
I also have a very reduced appetite, I feel full quickly when I do eat, neuropathy in my toes is getting worse despite taking Vitamin B6, my heartbeat is really strong (when I sit with my legs crossed, my leg noticeably bounces up and down to the point that other people see it, and I can hear it pounding in my ears sometimes, and I wake up at night from it sometimes).
I also get really blurry vision, where I can't see clearly more than about a foot in front of my face. And headaches, which are getting worse the longer the treatment goes on.
I was diagnosed Aug 30, 2019. Had 6 rounds of TCHP which was very rough. Had to go in 2-3x a week for fluids and electrolytes the whole time. Diarrhea for 4.5 months. Double mastectomy, then a follow up surgery to remove more lymph nodes since my sentinel nodes had cancer cells. Then reconstruction to place my implants. Then 25 rounds of radiation. The Herceptin and Kadcyla infusions. And started Tamoxifen in June.
To top it all off, I got Covid last month. Fortunately I had mild symptoms and have recovered.
But I'm just...tired. So tired of it all. I can't take weeks more of these nosebleeds. Some days I can't start work until it stops (I'm working from home but still expected to be started by 9 am). Then I have to work late to make up for it. It's increased my anxiety because I never know when just itching my nose, sneezing, or blowing my nose is going to set it off. Sometimes it comes out of nowhere
12 out of 14 rounds of Kadcyla is 85%. And I'm willing to do Herceptin alone for these last two, because I know it's the chemo agent in the Kadcyla causing the nosebleeds. Surely the additional benefit of the Emtansine for two more rounds can't be that significant, can it?
I have an infusion Friday and will talk to my oncologist. I'll do whatever she recommends because I trust her, but I'm just so tired of it all.
I'm open to any opinions. As for the nosebleeds - there's nothing that can be done to stop them. The blood comes from too far back to cauterize when they happen. Afrin doesn't help. So I have no options when it comes to that part at all.
8/30/2019, DCIS/ILC, Left, 3cm, Stage IIB, Grade 2, ER+/PR-, HER2+